MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3547501
Medical Device Problem Codes Off-Label Use (1494); Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Contracture (1761); Deformity/ Disfigurement (2360)
Date of Event 10/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: material rupture.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year old caucasian female patient, who's undergone breast augmentation revision with a (left) 650cc mentor memorygel breast implant and a (right) 750cc mentor memorygel breast implant, suffered bilateral breast implant ruptures, post-procedure.As a result, the patient underwent bilateral implant explantation on (b)(6) 2020.The date of implantation reported is after the expiration date of the suspect medical device.Follow-ups are in progress and a supplemental report will be submitted when clarification is received.This medwatch form is for the right breast prosthesis.
 
Additional Manufacturer Narrative
On december 30, 2020, mentor became aware that the medical device problem code, off-label use (a2304), was erroneously omitted from the initial report sent on december 23, 2020.Manufacturer¿s reference number: (b)(4) medical device problem code off-label use (a2304) has been correctly populated.
 
Additional Manufacturer Narrative
On (b)(6) 2021, mentor received the following additional information: (i)the patient had an mri on (b)(6) 2020, which suggested a possible leakage on the left breast implant and an intact right breast implant.There was evidence of intracapsular rupture on the left breast implant.Also, the mri found multiple enlarged left axillary lymph nodes on the left breast.(i) per the operative report for the explantation surgery on (b)(6) 2020, the patient also suffered bilateral breast capsular contractures (baker grade iii), left breast implant malposition, left axillary mass.The left breast implant rupture was also confirmed.The right breast implant was intact.The patient underwent total capsulectomy, scar revision, lateral and inframammary fold reconstruction, left axillary open biopsy and then bilateral breast implants replacement with the following devices: (left) 650cc mentor memorygel breast implant catalog: 3506501bc lot: 9430655 sn: (b)(6), and (right) 750cc mentor memorygel breast implant 3507501bc lot: 7406715 sn: (b)(6).On (b)(6) 2021, the mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: capsular contracture.Manufacturer¿s reference number: (b)(4).This medwatch form is for the right breast prosthesis.
 
Additional Manufacturer Narrative
On (b)(6) 2021, the product investigation was completed.Device investigation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the sx mpp gel 750cc breast implant had some parallel lines of shell wear on the anterior aspect.Mentor concluded that the capsular contracture in the patient's breast was the result of the body's individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.It was noted that, based on the date of implantation provided and the expiration date of the reported lot number, the devices were implanted after the expiration date.Multiple attempts have been made to obtain a clarification of the implantation date, however, no additional information has been provided.According to the product insert data sheet the sterility cannot be guaranteed if the product is used after the ¿use by date¿ shown in the box label.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key11069928
Report Number1645337-2020-16303
Device Sequence Number19635049
Product Code FTR
UDI-Device Identifier00081317003939
UDI-Public00081317003939
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2014
Device Model Number3547501
Device Catalogue Number3547501
Device Lot Number5901353
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2021
Initial Date Received by Manufacturer 12/04/2020
Supplement Date Received by Manufacturer12/30/2020
01/29/2021
02/26/2021
Initial Report FDA Received Date12/23/2020
Supplement Report FDA Received Date12/31/2020
02/18/2021
03/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR